Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Brown discharge ever since doubling up the pill dosage, brown menstrual bleeding, bloating, shortness of breath. Cause?

I missed a birth control pill last monday, so I took two on Tuesday. Ever since then I have had Brown discharge. I was not supposed to get my period until tomorrow, but today and yesterday i have had a period, but its brown. It s clotting like a period, but it isn t red. I ve also had bloating , back pain , and shortness of breath. Help!
Asked On : Thu, 13 Dec 2012
Answers:  2 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
As you forgot to take one pill on time that might have led withdrawal bleeding. Which can present as brown spotting.
Inter-menstrual spotting, brown discharge, bloating sensation etc are common side effects of contraceptive pills.
But as you are having shortness of breath also better to consult your doctor once and get examined to rule out any possibility of thromoembolic episodes.
But don't worry this is a rare possibility.
Take care
Answered: Sat, 15 Dec 2012
I find this answer helpful
  User's Response
thank for your question.
It`s quite normal to have a so-caled breakthrough period if you`ve miss a pill. It`s nothing to worry about.Use up the rest of your blister as normal. Your period in the 7 day break time might be a little less than normal. You might want to take a pregnancy test just in case - it`ll most probably turn out negative.
Once you start your new blister then things will be back to normal.

kind regards,
Answered: Sat, 15 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor